Alert archive / Georgia / Wind Advisories in 2019
Wind Advisory 6, NWS Charleston, SC
NWS Charleston, SC issued this wind advisory at Oct 19, 2019, 3:24 AM EDT. It took effect at Oct 19, 2019, 2:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2019, 3:24 AM EDT (07:24 UTC)
- In effect from
- Oct 19, 2019, 2:00 PM EDT
- Expired
- Oct 20, 2019, 2:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
610 WWUS72 KCHS 190724 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 324 AM EDT Sat Oct 19 2019 GAZ117-119-139-141-SCZ051-191530- /O.NEW.KCHS.WI.Y.0006.191019T1800Z-191020T0200Z/ Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Coastal Jasper- Including the cities of Fort Mcallister, Oak Level, Wilmington Island, Tybee Island, Darien, Levy, Chelsea, and Jasper 324 AM EDT Sat Oct 19 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...In South Carolina, Coastal Jasper County. In Georgia, Coastal Bryan, Coastal Chatham, Coastal Liberty and Coastal McIntosh Counties. * WHEN...From 2 PM this afternoon to 10 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will impact locations along the immediate coast, especially on bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SCZ048>050-191530- /O.NEW.KCHS.WI.Y.0006.191019T1800Z-191020T0600Z/ Beaufort-Coastal Colleton-Charleston- Including the cities of Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, and Mount Pleasant 324 AM EDT Sat Oct 19 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Beaufort, Coastal Colleton and Charleston Counties. * WHEN...From 2 PM this afternoon to 2 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will impact locations along the immediate coast, especially on bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SCZ045-191530- /O.NEW.KCHS.LW.Y.0010.191019T1800Z-191020T0400Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 324 AM EDT Sat Oct 19 2019 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT FOR LAKE MOULTRIE... * WHAT...Southeast winds 15 to 20 knots with gusts up to 25 knots. Waves 1 to 2 feet. * WHERE...Lake Moultrie in Inland Berkeley County. * WHEN...From 2 PM this afternoon to midnight EDT tonight. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
6 follow-up statements
743 WWUS72 KCHS 191429 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 1029 AM EDT Sat Oct 19 2019 GAZ117-119-139-141-SCZ051-192230- /O.CON.KCHS.WI.Y.0006.191019T1800Z-191020T0200Z/ Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Coastal Jasper- Including the cities of Fort Mcallister, Oak Level, Wilmington Island, Tybee Island, Darien, Levy, Chelsea, and Jasper 1029 AM EDT Sat Oct 19 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...In South Carolina, Coastal Jasper County. In Georgia, Coastal Bryan, Coastal Chatham, Coastal Liberty and Coastal McIntosh Counties. * WHEN...From 2 PM this afternoon to 10 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will impact locations along the immediate coast, especially on bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SCZ048>050-192230- /O.CON.KCHS.WI.Y.0006.191019T1800Z-191020T0600Z/ Beaufort-Coastal Colleton-Charleston- Including the cities of Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, and Mount Pleasant 1029 AM EDT Sat Oct 19 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Beaufort, Coastal Colleton and Charleston Counties. * WHEN...From 2 PM this afternoon to 2 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will impact locations along the immediate coast, especially on bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SCZ045-192230- /O.CON.KCHS.LW.Y.0010.191019T1800Z-191020T0400Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 1029 AM EDT Sat Oct 19 2019 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT FOR LAKE MOULTRIE... * WHAT...Southeast winds 15 to 20 knots with gusts up to 25 knots. Waves 1 to 2 feet. * WHERE...Lake Moultrie in Inland Berkeley County. * WHEN...From 2 PM this afternoon to midnight EDT tonight. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
576 WWUS72 KCHS 191658 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 1258 PM EDT Sat Oct 19 2019 SCZ048>050-200100- /O.EXT.KCHS.WI.Y.0006.191019T2000Z-191020T0600Z/ Beaufort-Coastal Colleton-Charleston- Including the cities of Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, and Mount Pleasant 1258 PM EDT Sat Oct 19 2019 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Beaufort, Coastal Colleton and Charleston Counties. * WHEN...From 4 PM this afternoon to 2 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will impact locations along the immediate coast, especially on bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SCZ045-200100- /O.EXT.KCHS.LW.Y.0010.191019T2000Z-191020T0400Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 1258 PM EDT Sat Oct 19 2019 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT FOR LAKE MOULTRIE... * WHAT...Southeast winds 15 to 20 knots with gusts up to 25 knots. Waves 1 to 2 feet. * WHERE...Lake Moultrie in Inland Berkeley County. * WHEN...From 4 PM this afternoon to midnight EDT tonight. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ GAZ117-119-139-141-SCZ051-200100- /O.CON.KCHS.WI.Y.0006.191019T1800Z-191020T0200Z/ Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Coastal Jasper- Including the cities of Fort Mcallister, Oak Level, Wilmington Island, Tybee Island, Darien, Levy, Chelsea, and Jasper 1258 PM EDT Sat Oct 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...In South Carolina, Coastal Jasper County. In Georgia, Coastal Bryan, Coastal Chatham, Coastal Liberty and Coastal McIntosh Counties. * WHEN...From 2 PM this afternoon to 10 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will impact locations along the immediate coast, especially on bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
791 WWUS72 KCHS 191928 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 328 PM EDT Sat Oct 19 2019 GAZ117-119-139-141-SCZ051-200300- /O.EXT.KCHS.WI.Y.0006.000000T0000Z-191020T0300Z/ Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Coastal Jasper- Including the cities of Fort Mcallister, Oak Level, Wilmington Island, Tybee Island, Darien, Levy, Chelsea, and Jasper 328 PM EDT Sat Oct 19 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...In South Carolina, Coastal Jasper County. In Georgia, Coastal Bryan, Coastal Chatham, Coastal Liberty and Coastal McIntosh Counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will impact locations along the immediate coast, especially on bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SCZ045-200330- /O.EXT.KCHS.LW.Y.0010.191019T2000Z-191020T0600Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 328 PM EDT Sat Oct 19 2019 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY FOR LAKE MOULTRIE... * WHAT...Southeast winds 15 to 20 knots with gusts up to 25 knots. Waves 1 to 2 feet. * WHERE...Lake Moultrie in Inland Berkeley County. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ SCZ048>050-200330- /O.CON.KCHS.WI.Y.0006.191019T2000Z-191020T0600Z/ Beaufort-Coastal Colleton-Charleston- Including the cities of Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, and Mount Pleasant 328 PM EDT Sat Oct 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Beaufort, Coastal Colleton and Charleston Counties. * WHEN...From 4 PM this afternoon to 2 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will impact locations along the immediate coast, especially on bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
017 WWUS72 KCHS 192245 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 645 PM EDT Sat Oct 19 2019 GAZ117-119-139-141-SCZ051-200300- /O.CON.KCHS.WI.Y.0006.000000T0000Z-191020T0300Z/ Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Coastal Jasper- Including the cities of Fort Mcallister, Oak Level, Wilmington Island, Tybee Island, Darien, Levy, Chelsea, and Jasper 645 PM EDT Sat Oct 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...In South Carolina, Coastal Jasper County. In Georgia, Coastal Bryan, Coastal Chatham, Coastal Liberty and Coastal McIntosh Counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will impact locations along the immediate coast, especially on bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SCZ048>050-200600- /O.CON.KCHS.WI.Y.0006.000000T0000Z-191020T0600Z/ Beaufort-Coastal Colleton-Charleston- Including the cities of Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, and Mount Pleasant 645 PM EDT Sat Oct 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Beaufort, Coastal Colleton and Charleston Counties. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will impact locations along the immediate coast, especially on bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SCZ045-200600- /O.CON.KCHS.LW.Y.0010.000000T0000Z-191020T0600Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 645 PM EDT Sat Oct 19 2019 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY FOR LAKE MOULTRIE... * WHAT...Southeast winds 15 to 20 knots with gusts up to 25 knots. Waves 1 to 2 feet. * WHERE...Lake Moultrie in Inland Berkeley County. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
487 WWUS72 KCHS 200133 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 933 PM EDT Sat Oct 19 2019 GAZ117-119-139-141-SCZ051-200245- /O.CAN.KCHS.WI.Y.0006.000000T0000Z-191020T0300Z/ Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Coastal Jasper- Including the cities of Fort Mcallister, Oak Level, Wilmington Island, Tybee Island, Darien, Levy, Chelsea, and Jasper 933 PM EDT Sat Oct 19 2019 ...WIND ADVISORY IS CANCELLED... $$ SCZ048>050-200600- /O.CON.KCHS.WI.Y.0006.000000T0000Z-191020T0600Z/ Beaufort-Coastal Colleton-Charleston- Including the cities of Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, and Mount Pleasant 933 PM EDT Sat Oct 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Beaufort, Coastal Colleton and Charleston Counties. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will impact locations along the immediate coast, especially on bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SCZ045-200600- /O.CON.KCHS.LW.Y.0010.000000T0000Z-191020T0600Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 933 PM EDT Sat Oct 19 2019 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY FOR LAKE MOULTRIE... * WHAT...Southeast winds 15 to 20 knots with gusts up to 25 knots. Waves 1 to 2 feet. * WHERE...Lake Moultrie in Inland Berkeley County. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
309 WWUS72 KCHS 200542 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 142 AM EDT Sun Oct 20 2019 SCZ048>050-200645- /O.EXP.KCHS.WI.Y.0006.000000T0000Z-191020T0600Z/ Beaufort-Coastal Colleton-Charleston- Including the cities of Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, and Mount Pleasant 142 AM EDT Sun Oct 20 2019 ...WIND ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... $$ SCZ045-200645- /O.EXP.KCHS.LW.Y.0010.000000T0000Z-191020T0600Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 142 AM EDT Sun Oct 20 2019 ...LAKE WIND ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING FOR LAKE MOULTRIE... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Oct 19, 2:18 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 19, 2:18 AM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
218 AM EDT Sat Oct 19 2019
.SYNOPSIS...
A storm system in the Gulf of Mexico will move northeast over
or near the area Saturday bringing unsettled weather through
Saturday night. A cold front will then move through Tuesday,
followed by dry high pressure.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Early this morning: Satellite imagery shows Tropical Storm
Nestor steadily moving northeast through the Gulf of Mexico with
blossoming convection on its southeast quadrant. The center
should make landfall closer to sunrise along the Florida
panhandle. KCLX radar imagery shows light precipitation starting
to expand across the Altamaha River and this trend should
continue with the fast forward motion of Nestor. Through
sunrise, the forecast features steadily increasing rain chances
such that by sunrise we have 80-90 percent rain chances for all
of southeast Georgia. It will take a bit of time for rain to
spread into southeast South Carolina thanks to the presence of
dry air with precipitable water values less than an inch.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
Tropical Storm Nestor is forecast to make a quick transition to
a post/extra tropical entity after making landfall along the
Florida Panhandle prior to 12Z Saturday. While just about all of
the convective and non-convective rains have been in the
eastern semi- circle of the system prior to landfall, we expect
transition to a more mature non-tropical low later Saturday with
a developing dry slot wrapping into the system. Categorical
POPs are in order for all areas as rains spread north through
the morning hours. Winds will also be increasing as the low
moves northeast through Southern GA in the afternoon. We may
need a wind advisory for coastal areas during the afternoon
hours as the gradient tightens. Low level instability is in
question as heavier rains may tend to keep surface temps in the
60s to the west of I-95 through much of the day. Latest guidance
suggests the tornado potential could be confined to immediate
coastal areas of SE GA during the afternoon and shift to the SC
coast in the evening. MUCAPEs over 500 J/KG are generally
progged offshore by both the GFS/ECMWF.
The surface low is forecast to move quickly northeast of the
forecast area after midnight to a position along the NC coast by
12Z Sunday. Rains will end from SW to NE Saturday night with
the flow veering to offshore around daybreak on Sunday.
High pressure will return during Sunday into Monday with dry
weather with highs in the mid/upper 70s on Sunday and upper 70s
to lower 80s on Tuesday.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A cold front will sweep through Tuesday accompanied by
scattered to numerous showers. Dry high pressure will then build
in from the west through Thursday night. A strong cold front
could bring another chance for rain late Friday.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR conditions are currently in place, but conditions will
steadily deteriorate today. As Nestor makes landfall along the
Florida panhandle and moves to the northeast toward the region,
rain will overspread the area with lowering ceilings and flight
restrictions. Have timed the arrival of MVFR ceilings into KSAV
at 13z, and 17z at KCHS. The best time period for heavy rain
will be in the afternoon and evening hours which could result in
lowering visibilities as well. There is good model guidance
support for IFR ceilings starting in the afternoon, first at
KSAV by around 18z and then KCHS by 21z. Can't rule out thunder
at either TAF site during the afternoon and evening hours, but
confidence isn't high enough to include at this time. Rain will
come to an end at KSAV by the early morning hours and a few
hours later at KCHS. IFR ceilings could linger at both sites
through 06z Sunday.
Extended Aviation Outlook: Flight restrictions are likely
through midday Sunday as wrap-around low clouds will begin the
day before clearing out in the afternoon. Brief flight
restrictions possible again on Tuesday with a cold front and
scattered showers.
&&
.MARINE...
Tonight: A low pressure system currently over the Gulf of
Mexico will lift northeast into the Florida Panhandle tonight.
As this occurs, the pressure gradient will tighten and
conditions will deteriorate from south to north. Late tonight,
easterly winds are expected to be gusting in the 25-30 knot
range south of Edisto Beach, especially across the Georgia
waters, and a Small Craft Advisory is in place for these areas.
Saturday through Wednesday: Hazardous conditions with develop
with the approach of post/extra tropical storm Nestor on
Saturday. Strong low pressure will quickly shift northeast
through SE GA and Southern SC into Saturday evening. The low
will move northeast of the waters by early Sunday. Gale Warnings
have been issued for gusts up to 35-40 kt. Seas will build as
high as 11 ft across near shore waters and up to 12 ft in the GA
offshore waters. We think a High Surf Advisory will likely be
needed as seas build during the day Saturday.
Conditions will improve on Sunday as low pressure continues to
move away and winds shift more offshore. Seas will also
gradually subside.
A cold front will approach the waters late Monday night and
move off the coast late Tuesday. Cooler and drier air in the
wake of the front will result in another decent surge and
possible Small Craft Advisories.
&&
.HYDROLOGY...
Deep tropical moisture w/ PWATs near 2.25 inches will spread
into the region from Florida and the eastern Gulf of Mexico
later tonight and Saturday ahead of what is now Tropical Storm
Nestor but likely to be a post-tropical cyclone by the time it
passes over or just west of the forecast area Saturday into
Saturday night. The increasing forward speed of the low pressure
system will tend to keep storm total rainfall amounts below 4
inches across the region, although isolated amounts could be
higher. We expect a good possibility for localized minor
flooding as the rain will be heavy at times, especially during
the afternoon and evening, and Flood Advisories could be needed.
&&
.TIDES/COASTAL FLOODING...
Increasing onshore flow will result in building tidal
departures and the risk for minor/moderate coastal flooding
around the midday Saturday high tide along the entire coast.
Flooding could be worsened by ongoing rainfall.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Rip Current Risk from 8 AM EDT this morning through this
evening for GAZ117-119-139-141.
SC...High Rip Current Risk from 8 AM EDT this morning through this
evening for SCZ048>051.
MARINE...Small Craft Advisory until 11 AM EDT this morning for AMZ352.
Gale Warning from 11 AM this morning to 6 AM EDT Sunday for
AMZ352.
Gale Warning from 2 PM this afternoon to 8 AM EDT Sunday for
AMZ350.
Small Craft Advisory until 8 AM EDT this morning for AMZ354-
374.
Gale Warning from 8 AM this morning to 6 AM EDT Sunday for
AMZ354-374.
Gale Warning from 2 PM this afternoon to 2 AM EDT Sunday for
AMZ330.
&&
NEAR TERM...BSH
SHORT TERM...
LONG TERM...JRL
AVIATION...BSH
MARINE...RJB
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Oct 18, 10:14 PM EDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1014 PM EDT Fri Oct 18 2019 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 191500- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 1014 PM EDT Fri Oct 18 2019 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy Rain: Low pressure is expected to bring about 2 to 4 inches of rain to the area Saturday into Saturday night, some of which will be heavy at times. Localized minor flooding of low-lying areas and roadways is possible. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ350-191500- Waters from South Santee River to Edisto Beach SC out 20 NM- 1014 PM EDT Fri Oct 18 2019 ...GALE WARNING IN EFFECT FROM 2 PM SATURDAY TO 8 AM EDT SUNDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Waterspouts: There is a low risk of waterspouts Saturday afternoon into early Saturday evening south of around Edisto Beach and from Saturday afternoon through around midnight Sunday north of around Edisto Beach. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ352-191500- Waters from Edisto Beach SC to Savannah GA out 20 NM- 1014 PM EDT Fri Oct 18 2019 ...GALE WARNING IN EFFECT FROM 11 AM SATURDAY TO 6 AM EDT SUNDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Waterspouts: There is a low risk of waterspouts Saturday afternoon into early Saturday evening south of around Edisto Beach and from Saturday afternoon through around midnight Sunday north of around Edisto Beach. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ354-374-191500- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1014 PM EDT Fri Oct 18 2019 ...GALE WARNING IN EFFECT FROM 8 AM SATURDAY TO 6 AM EDT SUNDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Waterspouts: There is a low risk of waterspouts Saturday afternoon into early Saturday evening south of around Edisto Beach and from Saturday afternoon through around midnight Sunday north of around Edisto Beach. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-191500- Charleston Harbor- 1014 PM EDT Fri Oct 18 2019 ...GALE WARNING IN EFFECT FROM 2 PM SATURDAY TO 2 AM EDT SUNDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Waterspouts: There is a low risk of waterspouts Saturday afternoon into early Saturday evening south of around Edisto Beach and from Saturday afternoon through around midnight Sunday north of around Edisto Beach. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-SCZ048>051-191500- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 1014 PM EDT Fri Oct 18 2019 ...HIGH RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. Coastal Flooding: Low pressure could produce elevated tides midday Saturday. Minor to moderate salt water flooding could occur, and Coastal Flood Advisories could be required. Heavy Rain: Low pressure is expected to bring about 2 to 3 inches of rain to the area Saturday into Saturday night, some of which will be heavy at times. Localized minor flooding of low-lying areas and roadways is possible, especially in coastal areas if heavy rainfall coincides with the midday high tide. Winds: A Wind Advisory may be required Saturday, especially around elevated roadways near the coast, as onshore winds increase with gusts to 40-45 mph at times. High Surf: Seas will increase up to 10-11 feet within the nearshore Atlantic waters Saturday and Saturday night. This will lead to increasing breaking wave heights in the surf zone and thus a High Surf Advisory could be required. Tornadoes: There is a low risk of tornadoes Saturday afternoon into early Saturday evening along the northern Georgia coast northward through Beaufort County in South Carolina and from Saturday afternoon through around midnight Sunday north of Beaufort County. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 9:56 PM EDT | Rip Current Statement | CHS | 22 hr | |
| Oct 18, 10:02 PM EDT | Gale Warning | CHS | 34 hr | |
| Oct 19, 3:24 AM EDT | Lake Wind Advisory | CHS | Berkeley | 23 hr |
| Oct 19, 4:48 PM EDT | High Surf Advisory | CHS | 11 hr |
Nearby
Wind Advisories in Georgia, 2019Wind Advisories in South Carolina, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.